Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 48, NWS Austin/San Antonio, TX

March 30, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 30, 2007, 5:26 PM CDT for Val Verde County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2007, 5:26 PM CDT (22:26 UTC)
Expired
Mar 30, 2007, 6:07 PM CDT
In force
41 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 88 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:25 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1603 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
2.2
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 302227
SVREWX
TXC465-302330-
/O.NEW.KEWX.SV.W.0048.070330T2226Z-070330T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...COMSTOCK...

* UNTIL 630 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR COMSTOCK...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOMA ALTA BY 620 PM CDT...

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

LAT...LON 2976 10130 2954 10120 2956 10070 2996 10069

$$
1 follow-up statement
000 
WWUS54 KEWX 302307
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
606 PM CDT FRI MAR 30 2007

TXC465-302316-
/O.CAN.KEWX.SV.W.0048.000000T0000Z-070330T2330Z/
VAL VERDE TX-
606 PM CDT FRI MAR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS
CANCELLED...

AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THAT THE STORM THAT PROMPTED THE WARNING HAD DECREASED IN INTENSITY 
AND WAS NO LONGER SEVERE...BUT STILL PRODUCING HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2976 10130 2954 10120 2956 10070 2996 10069

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:05 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 30, 4:05 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 PM CDT FRI MAR 30 2007

.DISCUSSION...
SORRY FOR THE LATE DISCUSSION TODAY...OBVIOUSLY BUSY WITH ONGOING
SEVERE STORMS AND FLOODING SINCE 10 AM. THE MAIN FORECAST ISSUES
ARE THE SEVERE THREAT THIS EVENING...HEAVY RAIN/FLOOD THREAT
OVERNIGHT...THEN PROSPECTS FOR MORE RAIN NEXT WEEK. THE 12Z NCEP
MODELS ARE IN FAIR AGREEMENT...AND THE GFS/CANADIAN/4.5KM WRF ARE
IN GENERAL AGREEMENT WITH CONVECTIVE EVOLUTION OVERNIGHT.

IN SHORT...THE SEVERE THREAT WILL CONTINUE UNTIL EARLY EVENING FOR
THE FAR NORTHWEST COUNTIES AND WESTERN HILL COUNTRY. THE TORNADO
WATCHES WILL LIKELY EXPIRE ON TIME AT 6 PM. THERE COULD BE A FEW
MORE ISOLATED SEVERE REPORTS THIS EVENING...BUT THE SEVERE THREAT
SHOULD SUBSTANTIALLY END AFTER SUNSET.

THE DISCRETE STORMS SHOULD CONGEAL INTO A LINEAR MCS AND SWEEP
ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE CWA...INCLUDING THE
AUSTIN/SAN ANTONIO METROS AND I-35 CORRIDOR...OVERNIGHT. WE EXPECT
RAINFALL TO AVERAGE 1 TO 3 INCHES...WITH ISOLATED AMOUNTS UP TO 6
INCHES POSSIBLE. THUS THE FLASH FLOOD THREAT WILL CONTINUE AND THE
FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 7 AM SATURDAY.

OTHERWISE...EXPECT RETURN FLOW TO REDEVELOP MONDAY...AND THE
LIKELIHOOD FOR ADDITIONAL MODERATE TO HEAVY RAIN NEXT TUE-THU. I
BROAD-BRUSHED THIS FOR NOW...AS CLIMATOLOGY AND THE PAST FEW
EVENTS SHOW THAT THE MODELS ARE GENERALLY HORRENDOUS WITH PATTERN
CHANGES AND THE MESOSCALE DETAILS IN THE DAY 4-7 RANGE. THE BASIC
FORECAST IS MILD AND HUMID WITH A GOOD CHANCE OF RAIN MID-
WEEK...THEN COOLER LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              55  72  53  82  59 /  90  30  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  57  71  44  81  54 /  90  40  -   -   -
DEL RIO INTL AIRPORT           58  81  56  80  62 /  60  -    0  -   -
SAN ANTONIO INTL AIRPORT       59  72  50  81  60 /  90  30  -   -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

26/02
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI MAR 30 2007

TXZ171>173-183>194-202>209-217>225-228-311015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY
RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER
THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

In the hours before

Local storm report, Mar 30, 12:05 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       TARPLEY                 29.63N 99.28W
03/30/2007  M4.00 INCH       BANDERA            TX   CO-OP OBSERVER

            OVER 4 INCHES OF RAIN IN 20 TO 30 MINUTES.

1003 AM     TORNADO          14 W WIMBERLEY          29.99N 98.34W
03/30/2007                   COMAL              TX   LAW ENFORCEMENT

            CONFIRMED TOUCH DOWN ON MOUNT SHARP ROAD.

1120 AM     FLASH FLOOD      DRIPPING SPRINGS        30.19N 98.09W
03/30/2007                   HAYS               TX   LAW ENFORCEMENT

            MUCH OF HWY 290 UNDER WATER TO AS MUCH AS SIX INCHES DEEP
            ON BELL SPRINGS ROAD.

&&

DC
Local storm report, Mar 30, 12:46 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1246 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HEAVY RAIN       CENTER POINT            29.93N 99.03W
03/30/2007  E0.00 INCH       KERR               TX   LAW ENFORCEMENT

            2.30 INCHES OF RAIN IN ONE HOUR.

1010 AM     HAIL             12 WNW WIMBERLEY        30.06N 98.29W
03/30/2007  M0.88 INCH       HAYS               TX   TRAINED SPOTTER

            JUST OFF FM 2325.

&&

DC
Local storm report, Mar 30, 3:10 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     3 S MARBLE FALLS        30.54N 98.27W
03/30/2007  E0 MPH           BURNET             TX   TRAINED SPOTTER

            SPOTTER ESTIMATED 3 INCHES OF RAINFALL RATE AND WINDS 40
            MPH WITH GUSTS TO NEAR 50 MPH.

0240 PM     FLASH FLOOD      5 S BURNET              30.69N 98.23W
03/30/2007                   BURNET             TX   LAW ENFORCEMENT

            SOME HIGHWAYS IN BURNET COUNTY CLOSED, PARK ROAD 4 AND FM
            1431, PLUS PEA SIZE HAIL.

&&

PM
Local storm report, Mar 30, 4:09 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     TORNADO          14 W WIMBERLEY          29.99N 98.34W
03/30/2007                   COMAL              TX   LAW ENFORCEMENT

            CONFIRMED TOUCH DOWN ON MOUNT SHARP ROAD.

1010 AM     HAIL             12 WNW WIMBERLEY        30.06N 98.29W
03/30/2007  M0.88 INCH       HAYS               TX   TRAINED SPOTTER

            JUST OFF FM 2325.

1020 AM     FLASH FLOOD      BLANCO                  30.10N 98.42W
03/30/2007                   BLANCO             TX   LAW ENFORCEMENT

            HWY 32 AND CR 165 ARE COVERED BY WATER.

1028 AM     HAIL             DRIPPING SPRINGS        30.19N 98.09W
03/30/2007  M1.75 INCH       HAYS               TX   LAW ENFORCEMENT

1030 AM     TORNADO          SW DRIPPING SPRINGS     30.19N 98.09W
03/30/2007                   HAYS               TX   LAW ENFORCEMENT

            UNCONFIRMED TOUCH DOWN.

1033 AM     FLASH FLOOD      BLANCO                  30.10N 98.42W
03/30/2007                   BLANCO             TX   LAW ENFORCEMENT

            HWY 165 CLOSED.

1115 AM     HEAVY RAIN       TARPLEY                 29.63N 99.28W
03/30/2007  M4.00 INCH       BANDERA            TX   CO-OP OBSERVER

            OVER 4 INCHES OF RAIN IN 20 TO 30 MINUTES.

1120 AM     FLASH FLOOD      DRIPPING SPRINGS        30.19N 98.09W
03/30/2007                   HAYS               TX   LAW ENFORCEMENT

            MUCH OF HWY 290 UNDER WATER TO AS MUCH AS SIX INCHES DEEP
            ON BELL SPRINGS ROAD.

1150 AM     HEAVY RAIN       CENTER POINT            29.93N 99.03W
03/30/2007  E0.00 INCH       KERR               TX   LAW ENFORCEMENT

            2.30 INCHES OF RAIN IN ONE HOUR.

0150 PM     TSTM WND GST     3 S MARBLE FALLS        30.54N 98.27W
03/30/2007  E0.00 MPH        BURNET             TX   TRAINED SPOTTER

            SPOTTER ESTIMATED 3 INCHES OF RAINFALL RATE AND WINDS 40
            MPH WITH GUSTS TO NEAR 50 MPH.

0240 PM     FLASH FLOOD      5 S BURNET              30.69N 98.23W
03/30/2007                   BURNET             TX   LAW ENFORCEMENT

            SOME HIGHWAYS IN BURNET COUNTY CLOSED, PARK ROAD 4 AND FM
            1431, PLUS PEA SIZE HAIL.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:54 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more27 hr
Mar 30, 7:11 AM CDTFlash Flood WarningEWXMedina3 hr
Mar 30, 9:39 AM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays36 min
Mar 30, 9:55 AM CDTTornado WarningEWXBlanco, Comal, Hays35 min
Mar 30, 10:26 AM CDTTornado WarningEWXHays19 min
Mar 30, 10:28 AM CDTFlash Flood WarningEWXBlanco, Hays, Travis, Williamson4 hr
Mar 30, 10:28 AM CDTFlash Flood WarningEWXBlanco, Hays, Travis4 hr
Mar 30, 10:35 AM CDTFlash Flood WarningEWXBexar, Medina4 hr
Mar 30, 10:43 AM CDTSevere Thunderstorm WarningEWXHays, Travis11 min
Mar 30, 11:08 AM CDTSevere Thunderstorm WarningEWXBandera37 min
Mar 30, 11:19 AM CDTFlash Flood WarningEWXBandera4 hr
Mar 30, 11:27 AM CDTSevere Thunderstorm WarningEWXKerr33 min
Mar 30, 11:50 AM CDTSevere Thunderstorm WarningEWXKendall, Kerr25 min
Mar 30, 12:11 PM CDTSevere Thunderstorm WarningEWXKendall21 min
Mar 30, 12:20 PM CDTFlash Flood WarningEWXBastrop2 hr
Mar 30, 12:38 PM CDTFlash Flood WarningEWXGillespie112 min
Mar 30, 12:54 PM CDTSevere Thunderstorm WarningEWXEdwards36 min
Mar 30, 1:20 PM CDTSevere Thunderstorm WarningEWXBlanco25 min
Mar 30, 1:38 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano31 min
Mar 30, 1:54 PM CDTFlash Flood WarningEWXBurnet3 hr
Mar 30, 2:21 PM CDTFlash Flood WarningEWXLlano3 hr
Mar 30, 3:07 PM CDTSevere Thunderstorm WarningEWXVal Verde68 min
Mar 30, 4:12 PM CDTSevere Thunderstorm WarningEWXVal Verde78 min
Mar 30, 4:39 PM CDTTornado WarningEWXVal Verde51 min
Mar 30, 5:18 PM CDTTornado WarningEWXEdwards42 min
Mar 30, 5:57 PM CDTSevere Thunderstorm WarningEWXEdwards63 min
Mar 30, 6:19 PM CDTSevere Thunderstorm WarningEWXKinney, Real, Uvalde56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.